Alert archive / California / High Wind Warnings in 2013

High Wind Warning 6, NWS San Diego, CA

February 15, 2013San Diego County, California

NWS San Diego, CA issued this high wind warning at Feb 15, 2013, 1:11 PM PST for San Diego County, California. It was in force for 23 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2013, 1:11 PM PST (21:11 UTC)
Expired
Feb 16, 2013, 12:00 PM PST
In force
23 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 12:10 AM PSTNON-TSTM WND GST 599 Sse Lake Henshaw, CASANTA YSABEL RANCH...AN SDGE WEATHER STATION...RERPOTED A WIND GUST OF 59 MPH AT 1210 AM.
Feb 16, 1:20 AM PSTNON-TSTM WND GST 619 Ssw Mount Laguna, CABUCKMAN SPRINGS...AN SDGE WEATHER STATION...REPORTED A WIND GUST OF 61 MPH AT 120 AM.
Feb 16, 3:50 AM PSTNON-TSTM WND GST 615 E Valley Center, CAHELLHOLE CANYON...AN SDGE WEATHER STATION...REPORTED A WIND GUST OF 61 MPH AT 350 AM.
Feb 16, 4:30 AM PSTNON-TSTM WND GST 742 Wnw Cuyamaca Peak, CASILL HILL...AN SDGE WEATHER STATION...WAS REPORTING WIND GUSTS OF 58 MPH OR GREATER BETWEEN 840 PM FRIDAY EVENING AND 320 AM THIS MORNING...WITH A PEAK GUST DURING THAT TIME PERIOD OF 74 MPH AT 940 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS76 KSGX 152111
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST FRI FEB 15 2013

...NORTHEAST TO EAST WINDS THROUGH SATURDAY MORNING MAINLY IN
FOOTHILLS...

.STRONG WINDS WILL CONTINUE MAINLY IN THE FOOTHILLS AND ADJACENT
VALLEYS THROUGH SATURDAY MORNING. WINDS WILL RAPIDLY DECREASE
SATURDAY AFTERNOON.

CAZ050-058-160500-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/
/O.UPG.KSGX.WI.Y.0009.000000T0000Z-130217T0000Z/
/O.NEW.KSGX.HW.W.0006.130215T2111Z-130216T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
111 PM PST FRI FEB 15 2013

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. LOCAL
  GUSTS TO 75 MPH.

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...SLOPES WEST OF RIDGES IN SAN DIEGO COUNTY.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO
  UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE.

* REPORTS... SILL HILL AT 1020 AM...EAST 46 MPH WITH A GUST TO 91
  MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ048-056-160500-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/
/O.EXT.KSGX.WI.Y.0009.000000T0000Z-130216T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-
111 PM PST FRI FEB 15 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES
  IN THE INLAND EMPIRE. WEST SLOPES OF THE SANTA ANA MOUNTAINS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE
  CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS.

* REPORTS... HIGHLAND SPRINGS AT 1216 PM...EAST 26 MPH WITH A GUST
  TO 52 MPH. FREMONT CANYON AT 1151 AM...EAST NORTHEAST GUST TO 41
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-055-057-160500-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
111 PM PST FRI FEB 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS 
  EXPECTED FRIDAY MORNING. 

* LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO 
  MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS 
  IN THE ORANGE COUNTY COASTAL AREAS. 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE
  CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE
  COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
3 follow-up statements
166 
WWUS76 KSGX 160421
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
821 PM PST FRI FEB 15 2013

...NORTHEAST TO EAST WINDS THROUGH SATURDAY MORNING MAINLY IN
FOOTHILLS...

.STRONG GUSTY EAST WINDS WILL CONTINUE THROUGH AND BELOW THE
PASSES AND CANYONS AS WELL AS ALONG THE COASTAL SLOPES AND
FOOTHILLS OF THE SAN DIEGO COUNTY MOUNTAINS THROUGH SATURDAY
MORNING. WINDS WILL QUICKLY DIMINISH SATURDAY AFTERNOON.

CAZ050-058-161400-
/O.CON.KSGX.HW.W.0006.000000T0000Z-130216T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
821 PM PST FRI FEB 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WINDS...NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.
  ISOLATED GUSTS TO 75 MPH.

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS AND
  THE ADJACENT INLAND VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO 
  UNSECURED OUTDOOR OBJECTS AND TREES IS POSSIBLE. 

* REPORTS... SILL HILL AT 1020 AM...EAST 46 MPH WITH A GUST TO 
  91 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-055-057-161400-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
821 PM PST FRI FEB 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO 
  MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS 
  IN THE ORANGE COUNTY COASTAL AREAS. 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE 
  CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE 
  COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-056-161400-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-130216T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-
821 PM PST FRI FEB 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES
  IN THE INLAND EMPIRE AND WEST SLOPES OF THE RIVERSIDE COUNTY
  MOUNTAINS.  

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE 
  CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. 

* REPORTS... HIGHLAND SPRINGS AT 116 PM...EAST 33 MPH WITH A GUST
  TO 53 MPH. POPPET FLAT AT 1214 PM...EAST NORTHEAST 23 MPH WITH A
  GUST TO 48 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
232 
WWUS76 KSGX 161132
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
332 AM PST SAT FEB 16 2013

...LOCALLY STRONG GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS
THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY
STRONG GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH
STRONGEST WINDS EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS AND
ADJACENT COASTAL FOOTHILLS. WINDS ARE EXPECTED TO DIMINISH QUICKLY
THIS AFTERNOON.

CAZ050-058-162000-
/O.EXT.KSGX.HW.W.0006.000000T0000Z-130216T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
332 AM PST SAT FEB 16 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH. ISOLATED GUSTS TO 75 MPH.

* TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING
  THROUGH EARLY AFTERNOON.

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES INTO THE INLAND
  VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO 
  UNSECURED OUTDOOR OBJECTS AND TREES IS POSSIBLE. 

* REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS 69 MPH AT SILL HILL
  (NORTHWEST OF CUYAMACA PEAK) AT 230 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-055-057-162000-
/O.EXT.KSGX.WI.Y.0008.000000T0000Z-130216T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
332 AM PST SAT FEB 16 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING
  THROUGH EARLY AFTERNOON.

* LOCATION...STRONGEST WINDS ALONG LOWER COASTAL SLOPES AND
  THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE 
  CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE 
  COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES 
  ARE POSSIBLE. 

* REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS AT FREMONT CANYON IN
  THE SANTA ANA MOUNTAINS AND FOOTHILLS WITH A GUST TO 50 MPH AT
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-056-162000-
/O.EXT.KSGX.WI.Y.0009.000000T0000Z-130216T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-
332 AM PST SAT FEB 16 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* TIMING...STRONGEST WINDS THROUGH MID MORNING...THEN DIMINISHING
  THROUGH EARLY AFTERNOON.

* LOCATION...STRONGEST WINDS ALONG LOWER COASTAL SLOPES AND
  THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE
  CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS.

* REPORTS...STRONGEST GUST SINCE MIDNIGHT WAS AT HIGHLAND SPRINGS
  (SOUTH OF BEAUMONT) WITH A GUST OF 51 MPH AT 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
532 
WWUS76 KSGX 161956
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 AM PST SAT FEB 16 2013


CAZ050-058-162100-
/O.EXP.KSGX.HW.W.0006.000000T0000Z-130216T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1156 AM PST SAT FEB 16 2013

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

ALTHOUGH LOCAL GUSTS TO AROUND 40 MPH WILL CONTINUE TO BE POSSIBLE
THROUGH THE EARLY AFTERNOON...WINDS ARE WEAKENING ACROSS THE SAN
DIEGO COUNTY MOUNTAINS...FOOTHILLS AND INLAND VALLEYS.
THEREFORE...THE HIGH WIND WARNING WILL EXPIRE AT NOON TIME PST.

$$

CAZ042-055-057-162100-
/O.EXP.KSGX.WI.Y.0008.000000T0000Z-130216T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1156 AM PST SAT FEB 16 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

WINDS WILL CONTINUE TO WEAKEN ACROSS THE ORANGE COUNTY COASTAL
AREAS...THE SAN BERNARDINO COUNTY MOUNTAINS...AND THE SANTA ANA
MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THEREFORE...THE WIND
ADVISORY WILL EXPIRE AT NOON TIME PST. HOWEVER...LOCAL GUSTS UP TO
40 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.

$$

CAZ048-056-162100-
/O.EXP.KSGX.WI.Y.0009.000000T0000Z-130216T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-
1156 AM PST SAT FEB 16 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

WINDS WILL CONTINUE TO WEAKEN ACROSS THE INLAND EMPIRE AND
RIVERSIDE COUNTY MOUNTAINS THIS AFTERNOON. THEREFORE...THE WIND
ADVISORY WILL EXPIRE AT NOON TIME PST. HOWEVER...LOCAL GUSTS UP
TO 40 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND
CANYONS.

$$

PALMER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 15, 9:00 AM PST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 15, 9:00 AM PST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST FRI FEB 15 2013

.SYNOPSIS...
FAIR AND WARM WEATHER WILL CONTINUE THROUGH SATURDAY. OFFSHORE WINDS
WILL CONTINUE THROUGH SATURDAY MORNING...PRETTY STRONG IN FOOTHILLS
TONIGHT. THE FLOW WILL SWITCH TO ONSHORE SATURDAY NIGHT AND
SUNDAY...BRINGING BACK COASTAL LOW CLOUDS AND FOG AND COOLER
WEATHER. THE MARINE LAYER WILL CONTINUE TO DEEPEN MONDAY INTO
TUESDAY IN ADVANCE OF A WINTER STORM. THIS STORM WILL ARRIVE TUESDAY
AND CONTINUE THROUGH WEDNESDAY AND BRING RAIN...MOUNTAIN SNOW...AND
STRONG WINDS. A SMALLER AND WEAKER STORM SYSTEM COULD FOLLOW NEXT
THURSDAY INTO FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRONG WINDS WERE VERY LOCALIZED THIS MORNING...SURFACING IN THE
SWEET SPOT OF THE CUYAMACA AND LAGUNA MOUNTAINS WITH A FEW GUSTS
TOPPING 60 MPH...AND 80 MPH AT ONE SPOT. THE REST OF THE REGION WAS
GETTING GUSTS ONLY TOPPING 40 MPH AT A COUPLE OTHER LOCATIONS. THE
MORNING HAS STARTED OUT QUITE WARM AND THE DAY WILL WARM INTO THE
80S AT SOME COASTAL INLAND AREAS TODAY...AND INTO THE MID 80S AT
THOSE LOCATIONS SATURDAY. OFFSHORE WINDS WILL CONTINUE...STRONGEST
IN THE MOUNTAINS OF SAN DIEGO COUNTY LATE THIS MORNING AND AGAIN
TONIGHT...THEN GRADUALLY FADE SATURDAY DURING THE MORNING. THE UPPER
RIDGE OF HIGH PRESSURE OVER CALIFORNIA WILL BEGIN TO BREAK DOWN OVER
THE WEEKEND. THE WINDS WILL MAKE A SHARP DECREASE AND REVERSAL TO
ONSHORE FLOW SATURDAY NIGHT AND GENERATE A WEAK COASTAL EDDY. THIS
WILL BRING BACK SOME COASTAL LOW CLOUDS AND FOG...AND PROBABLY
SOME LEGIT DENSE FOG FOR A SHORT TIME AT THE COAST SATURDAY NIGHT OR
EARLY SUNDAY. THE COOLING TREND WILL BE SHARP ON SUNDAY...AND
CONTINUE AS THE RIDGE CONTINUES TO BREAK DOWN MONDAY IN ADVANCE OF A
DEEP AND APPROACHING LOW PRESSURE TROUGH. THE MARINE LAYER WILL
PROBABLY GROW DEEP AND SATURATED ENOUGH FOR DRIZZLE MONDAY NIGHT
INTO TUESDAY BEFORE THE ACTUAL STORM AND REAL PRECIP ARRIVE TUESDAY
AFTERNOON. THE STORM WILL BRING RAIN AND MOUNTAIN SNOW. AND STRONG
WINDS MAINLY IN THE MOUNTAINS AND DESERTS. THE MODELS HAVE PRETTY
GOOD AGREEMENT LATELY AND CONFIDENCE IS RATHER HIGH FOR THE TIMING
AND STRENGTH OF THIS STORM. STAY TUNED FOR MORE DETAILS ON IT. BUT
WAIT THERES MORE. A MUCH SMALLER AND WEAKER LOW PRESSURE SYSTEM
MOVES THROUGH SOUTHERN CALIFORNIA LATE THURSDAY INTO FRIDAY. IT
LOOKS WET...BUT OTHERWISE NOT AS COLD (SNOWY) OR WINDY AS THE BIGGER
STORM PRECEDING IT. THERE IS MUCH MORE UNCERTAINTY WITH THIS SYSTEM
SO WE WILL KEEP FOCUSED ON THESE CURRENT WINDS AND THE UPCOMING
STORM.

&&

.FIRE WEATHER...
THROUGH SATURDAY TEMPS WILL BE HIGH AND HUMIDITY VERY LOW...WITH
POOR HUMIDITY RECOVERY TONIGHT. THE STRONGEST WINDS WILL NOT BE
WIDESPREAD...BUT STILL WINDY ACROSS MOST FOOTHILL AREAS THROUGH
SATURDAY MORNING. RECENT OBSERVATIONS TELL US THERE HAS BEEN ENOUGH
NEW GROWTH/LIVE FUEL MOISTURE TO OFFSET THE FIRE POTENTIAL. SO THIS
IS A MARGINAL EVENT...AND NO RED FLAG WARNING IS PROJECTED. MUCH
COOLER AND WETTER NEXT WEEK WITH A DEEPENING MARINE LAYER SUNDAY AND
MONDAY...WIDESPREAD WETTING RAIN/SNOW TUESDAY AND WEDNESDAY.

&&

.AVIATION...
151600Z...NE TO E WINDS AROUND 40 KT...WITH GUSTS AROUND 60
KT...WILL CONTINUE ALONG MTN PASSES AND CANYONS THROUGH EARLY SAT.
THESE WINDS COULD GENERATE LLWS AND MOD-STG UDDFS/ROTORS AROUND
AREAS S AND SW OF THE MTNS...POSSIBLY IMPACTING KSAN...KCRQ...KSNA
AND KNOT WITHIN THE TAF PERIOD. OTHERWISE...HIGH CLOUDS AND VFR
CONDS THROUGH SAT MORNING.

&&

.MARINE...
ELEVATED SURF WILL BE POSSIBLE ALONG WESTERLY FACING BEACHES LATE
THIS WEEKEND AS A FRESH...LONG PERIOD NW SWELL ARRIVES TO OUR
COASTAL WATERS. A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TUE/WED
WILL GENERATE GUSTY W-NW WINDS...CREATING STEEP WAVES AND COMBINED
SEAS AROUND 10 FT. THIS NEW SWELL WILL MOST LIKELY CREATE HIGH SURF
WITH STRONG RIP CURRENTS...ESPECIALLY ALONG WESTERLY FACING BEACHES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR THE
     RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY VALLEYS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR
     THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
     COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.

     WIND ADVISORY UNTIL 10 AM PST SATURDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SANTA ANA
     MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...MM
AVIATION/MARINE...JJT
Hazardous weather outlook, Feb 15, 5:45 AM PST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PST FRI FEB 15 2013

CAZ048-050-056-058-160015-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN
DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-
545 AM PST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR EAST
WINDS GUSTING 50 TO 75 MPH. A WIND ADVISORY WILL BE IN EFFECT FROM 1
PM THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR EAST WIND GUSTING
TO 55 MPH. MODERATE WIND DAMAGE AND HAZARDOUS DRIVING CONDITIONS ARE
LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...WIND ADVISORY REMAINS IN EFFECT FOR EAST WIND GUSTING 35
TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE
LIKELY.

SUNDAY AND MONDAY...DENSE FOG POSSIBLE INLAND VALLEYS AND LOWER
COASTAL SLOPES DURING THE NIGHT AND MORNING HOURS. AIR AND GROUND
TRAVEL MAY BE IMPACTED.

TUESDAY AND WEDNESDAY...PERIODS OF HEAVY RAIN...LOW ELEVATION
MOUNTAIN SNOW...AND STRONG SOUTHWEST WINDS POSSIBLE. SNOW
ACCUMULATING IN THE MOUNTAIN PASSES AND SUMMITS MAY MAKE TRAVEL
DIFFICULT.

THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-055-057-160015-
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-SANTA
ANA MOUNTAINS AND FOOTHILLS-
445 AM PST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR EAST TO NORTHEAST WIND GUSTING 35
TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE
LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...WIND ADVISORY REMAINS IN EFFECT FOR EAST WIND GUSTING 35
TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE
LIKELY.

SUNDAY AND MONDAY...DENSE FOG POSSIBLE INLAND VALLEYS AND LOWER
COASTAL SLOPES DURING THE NIGHT AND MORNING HOURS. AIR AND GROUND
TRAVEL MAY BE IMPACTED.

TUESDAY AND WEDNESDAY...PERIODS OF HEAVY RAIN...LOW ELEVATION
MOUNTAIN SNOW...AND STRONG SOUTHWEST WINDS POSSIBLE. SNOW
ACCUMULATING IN THE MOUNTAIN PASSES AND SUMMITS MAY MAKE TRAVEL
DIFFICULT.

THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ750-775-CAZ043-160015-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-SAN DIEGO COUNTY COASTAL
AREAS-
445 AM PST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SUNDAY AND MONDAY...DENSE FOG POSSIBLE DURING THE NIGHTS AND
MORNINGS. AIR...GROUND...AND SEA TRAVEL MAY BE IMPACTED.

TUESDAY THROUGH WEDNESDAY...GUSTY SOUTHWEST WINDS...PERIODS OF HEAVY
RAIN...AND HAZARDOUS SEAS...ARE POSSIBLE AS A STORM MOVES ACROSS THE
AREA.

THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-160015-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
445 AM PST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

TUESDAY THROUGH WEDNESDAY...STRONG SOUTHWEST WINDS...PERIODS OF RAIN
POSSIBLE.

THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 5:30 AM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego8 hr
Feb 15, 5:30 AM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego31 hr

Nearby

High Wind Warnings in California, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.